Can anti-biotic drugs complicate/interfere with HIV medication?
Nov 29, 2009
I have been on HIV medication (Sustiva/Kivexa) for three years with success. I am generally fit and healthy although recently experienced tenderness and swelling in one testicle. After getting this checked out, my doctor prescribed Doxycycline antibiotics followed by a penecillin injection as a precaution. Please can you tell me if antibiotics (such as Doxycycline) can interfere/cause complications with my daily HIV meds? I ask because I am experiencing slight bloatedness and slight tenderness in the lower abdomen area since taking the antibiotics combined with my HIV meds. Thank you for being a wonderful resource!
A in London
Response from Dr. McGowan
Hello A in London Thank you for your question and your kind words about the website. There are no drug-drug interactions between doxycycline or penicillin and the HIV medications you are taking. The side effects you may be experiencing may be from the doxycycline which can occur regardless of the anti HIV medications you are taking. Doxycycline can sometimes cause nausea, heartburn, indigestion and loss of appetite. If your symptoms become severe (persistent nausea, persistent diarrhea or vomiting) you should speak with your doctor. But be rest assured your HIV medications are not being effected by the antibiotics your are taking or vice versa. Thanks Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- Sore Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can Chlamydia Cause Pain During Sex?
- Can You Use Triple Antibiotic Ointment On Genital Warts?
- Short Term And Long Term Effects Of Genital Herpes
- What Is The Worst Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.